MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND RESOLUTE ONYX RX; CORONARY DRUG-ELUTING STENT
Model Number RONYX25022UX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 01/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
One resolute onyx coronary drug eluting stent and one sprinter legend balloon catheter were attempted to be used to treat a moderately calcified, moderately tortuous lesion with 75% stenosis in the mid right coronary artery (rca).The devices were inspected prior to use with no issues noted.Negative prep was performed.The lesion was not pre-dilated.The devices did not pass through a previously deployed stent.Resistance was encountered when advancing the resolute onyx but excessive force was not used. resistance was not encountered when advancing the sprinter legend and excessive force was not used.It was reported that stent dislodgement occurred during delivery to the lesion.The dislodged stent was not removed, it was crushed against the vessel wall.It was stated that after the stent dislodged there were multiple stents and balloons used as the vessel had dissected.  it was also reported that removal difficulties occurred with the sprinter legend device following balloon inflation.There was an issue removing the balloon from the catheter as it was tight.The physician indicated that the co-pilot clamped down on the sprinter legend and stretched the catheter.  no further patient injury reported.
 
Additional Manufacturer Narrative
Additional information received the vessel dissected due to trying to get the stent removed and the physician stented it in the artery.No intervention was required to remove the sprinter balloon, the stretching of the balloon catheter happened on the way out of the guide catheter/hemostatic valve.The vessel dissection was noted as not related to the sprinter legend device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis summary: the stent was not present on the balloon and did not return for analysis.Kinks were evident to the hypotube.Crimp impressions were visible on the exposed balloon surface.The balloon folds were expanded.The inner lumen patency was verified with a 0.015 inch mandrel.No deformation evident to the distal tip.No other damage evident to the remainder of the device.Section g all manufacturers contact updated.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key13277911
Report Number9612164-2022-00242
Device Sequence Number4977327
Product Code NIQ
UDI-Device Identifier00643169556829
UDI-Public00643169556829
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2024
Device Model NumberRONYX25022UX
Device Catalogue NumberRONYX25022UX
Device Lot Number0010866770
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2022
Supplement Date Received by Manufacturer01/27/2022
03/14/2022
Initial Report FDA Received Date01/18/2022
Supplement Report FDA Received Date02/04/2022
03/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale